MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION COVEREDGE? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION COVEREDGE? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-8436-50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Pain (1994); Fluid Discharge (2686)
Date of Event 05/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred when the device was explanted.Additional suspect medical device component involved in the event: product family: scs-ipg-r-mri, upn: m365sc12320, model: sc-1232, serial: (b)(6), batch: 585377.
 
Event or Problem Description
It was reported that the patient had a staph infection in the upper incision where the paddle was placed.Symptoms of soreness, redness, puffiness, and some yellow and white discharge were noted.The patient underwent a full system explant and was prescribed antibiotics.The explanted devices will not be returned.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred when the device was explanted.Correction to initial emdr in blocks f10 and h6.Additional suspect medical device component involved in the event: product family: scs-ipg-r-mri.Upn: m365sc12320.Model: sc-1232.Serial: (b)(6).Batch: (b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported that while on vacation the patient experienced a staphylococcus infection in the upper incision where the spinal cord stimulation (scs) paddle lead was placed.Symptoms of soreness, redness, puffiness, and some yellow and white discharge were noted.The patient went to an e.R.And underwent a procedure in which the entire scs system was explanted.In addition, the patient was prescribed antibiotics.The patient could not remember the name of the physician or hospital where the explant took place, and therefore, the explanted devices will not be returned.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred when the device was explanted.Correction block e1 additional suspect medical device component involved in the event: product family: scs-ipg-r-mri upn: m365sc12320 model: sc-1232 serial: (b)(6) batch: 585377 udi: (b)(4).With all available information, boston scientific concludes that the reported staphylococcus infection is a known inherent risk as documented in the instructions for use (ifu), however, the cause of the reported impaired healing is unable to be established.The paddle lead and ipg have not been returned by the medical facility as the patient could not remember the name of the physician or hospital where the explant took place, and therefore, the explanted devices will not be returned.As such, physical analysis has not been conducted in our laboratory.A review of the device history record (dhr) for the devices was performed.The review of the dhr identified that there were no process-related non-conformances, scrap, or rework performed during the production that could explain the event.The review ensures each device meets specifications prior to release for use.There is no indication that the device manufacturing process contributed to the reported complaint.The labeling review performed did not reveal any anomalies.Per the instructions for use (ifu), possible surgical procedural risks are: temporary pain at the implant site, infection, cerebrospinal fluid (csf) leakage and, although rare, epidural hemorrhage, seroma, hematoma and paralysis are known risks associated with implantation of a spinal cord stimulation (scs) system.The reported event of a staphylococcus infection at the paddle lead incision site, resulting in explant of the spinal cord stimulation (scs) system, is confirmed; however, a device malfunction or performance issue is not confirmed based on the available information.The device was not returned for analysis as such, physical analysis has not been conducted in our laboratory.The device history record review did not identify any manufacturing deviations that could have contributed to the event.Labeling review identified that infection is a known risk of implanting a pulse generator as part of a system to deliver spinal cord stimulation, however insufficient information is available to determine the underlying cause of the infection.

Brand Name
COVEREDGE? MRI
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key19652344
Report Number3006630150-2024-04233
Device Sequence Number6745477
Product Code LGW
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/15/2025
Device Model NumberSC-8436-50
Device Catalogue NumberSC-8436-50
Device Lot Number7085080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer04/15/2026
05/26/2026
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date04/29/2026
06/18/2026
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale